I have been on Byetta for almost 4 months and it is the best thing that ever happened to me. To be very honest with you I have never had an issue with nausea, but I believe that is the result of my understanding of the medicine and its side effects prior to taking it. Byetta does two things 1) is changes the way your stomach empties its contents into the intestines and 2) it triggers the pancreas to produce more insulin. Item one is what I believe causes most people to have nausea because they are not used to reducing their food intake. The Byetta will make you feel full much quicker.
For me, I try to eat within 15 to 30 minutes of taking Byetta. I can eat almost immediately after taking the medicine and that is not so much of a problem, but if I wait much past 45 minutes I just kind of lose interest in the meal. I also take my metformin after eating one bite of food, but before consuming an entire meal.
I hope this helps.